MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "supporting tevar case.Manta was measured, deployed, while pulling to tension all parts came out".Additional information: "ultrasound was utilized to gain low access at bifurcation in the right common femoral artery.Measured depth for the manta was 2+1cm.Systolic blood pressure was 150mmhg.Both heparin and protamine were administered during the procedure.Pulsatile arterial bleeding was present post deployment.Cut down preformed and all pieces of manta had been removed during the deployment footplate collagen and suture with radiopaque lock intact upon inspection.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Additional information: no return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73b2400780 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A 77-year-old male patient presented in the or for a tevar procedure.A lower at the bifurcation positioned access, was gained utilizing ultrasound guidance with a single stick.The manta instructions for use (ifu) warns to not use manta if the puncture site is at or distal to the bifurcation of the superficial femoral and profunda femoris artery, as this may result in the 1) anchor catching on the bifurcation or being positioned incorrectly, and/or 2) collagen deposition into the vessel.Ifu procedure requirements state arterial access should be gained using micro-puncture technique using ultrasound guidance to puncture the midline of the femoral artery; and not puncture the posterior wall of the artery.The right common femoral arteriotomy was 8mm, with a depth measurement of 2cm + 1cm.No issues were reported advancing or withdrawing the medtronic 20f procedural sheath during the case.Following the tevar procedure, heparin and protamine were administered, and an 18f manta was deployed to the measured depth.The audible click was heard after actuating the lever arm in a clockwise direction.The blue lock advancement tube began to emerge, and the physician withdrew the manta closure.While withdrawing and pulling to tension, the manta completely pulled out of the access site.All the manta device components were pulled out during the deployment procedure including the collagen sandwich (collagen, radiopaque lock, and suture) which remained intact upon inspection.Pulsatile bleeding was present, and the physician chose to surgically intervene.Following surgical intervention, the patient was transferred to the unit.The patient did not experience any harm or health consequences due to this event.The root cause of the complete pullout is potentially correlated to user error.During the deployment procedure, the physician pulled manta back to the measured depth, actuated the lever then withdrew the device.According to the steps for deployment as instructed in the ifu: following pulling manta back to the measured depth, the physician should have held the device at a 45 angle and while holding the proximal end of the device, actuate the lever to deploy and release the anchor.Having the device at the 45 angle before actuating the lever, is beneficial to the correct orientation for the anchor to seat properly.Per the ifu as noted in step 5: deploy device and seal puncture, withdraw the device to the measured depth, hold the device at a 45 angle, and while grasping the proximal end of the closure, actuate the lever which will deploy and release the anchor within the vessel.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20461489
Report Number3010252479-2024-00172
Device Sequence Number18318262
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240221(17)250821(10)73B2400780(21)
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Catalogue Number2115
Device Lot Number73B2400780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale